JOURNAL ARTICLE

Phencyclidine abuse mimicking head injury

R L Corales, K I Maull, D P Becker
JAMA 1980 June 13, 243 (22): 2323-4
7373800
Phencyclidine hydrochloride (PCP) is a psychoactive drug that in small doses produces agitation, excitement, and disorientation, but in larger doses results in stupor, convulsions, coma, and death. Two accident victims under the effects of phencyclidine were in coma. A history of phencyclidine abuse was not initially available in either instance. Head injury was suspected in both patients, although their neurological symptoms suggested a state of sensory blockade. Phencyclidine abuse should be considered in all patients with atypical coma despite a clear history of trauma.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
7373800
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.